Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 52, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2015, 3:48 PM MDT for Garfield County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 27, 2015, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 171 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
015
WGUS55 KSLC 272148
FFWSLC
UTC017-055-280045-
/O.NEW.KSLC.FF.W.0052.150827T2148Z-150828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WAYNE COUNTY IN UTAH...
NORTHEASTERN GARFIELD COUNTY IN UTAH...
* UNTIL 645 PM MDT
* AT 345 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER SULPHUR CREEK AND SURROUNDING DRAINAGES IN CAPITOL
REEF NATIONAL PARK. RAINFALL AMOUNTS OF A HALF-INCH TO THREE-
QUARTERS HAVE FALLEN IN ABOUT 30 MINUTES.
* SPORADIC INTENSE RAINFALL IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPITOL REEF NATIONAL PARK...TORREY...FRUITA AND CAINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. AVOID
WASHES...SLOTS AND LOW-LYING AREAS.
&&
LAT...LON 3850 11100 3815 11090 3815 11142 3850 11145
3849 11135
$$
VERZELLA2 follow-up statements
930
WGUS75 KSLC 272324
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT THU AUG 27 2015
UTC017-055-280045-
/O.CON.KSLC.FF.W.0052.000000T0000Z-150828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-GARFIELD UT-
524 PM MDT THU AUG 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
WESTERN WAYNE AND NORTHEASTERN GARFIELD COUNTIES...
AT 521 PM MDT...FLASH FLOODING IN CAPITOL REEF NATIONAL PARK IS
ONGOING BUT THE VOLUME OF WATER COURSING THROUGH THE PARK IS
REDUCED.
IT IS INFERRED THAT THE MAIN VOLUME OF WATER WILL MOVE THROUGH THE
AREA BY LATER THIS EVENING.
HOWEVER...IF YOU ARE TRAVELING AROUND THE AREA TO THE EAST OF
CAPITOL REEF NATIONAL PARK THROUGH THE NIGHTTIME HOURS...PLEASE BE
VIGILANT OF REMAINING HIGH WATER IN SOME OF THE AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAPITOL REEF NATIONAL PARK...TORREY...FRUITA AND CAINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3850 11100 3815 11090 3815 11142 3850 11145
3849 11135
$$
MCINERNEY050
WGUS75 KSLC 280046
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
646 PM MDT THU AUG 27 2015
UTC017-055-280056-
/O.EXP.KSLC.FF.W.0052.000000T0000Z-150828T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-GARFIELD UT-
646 PM MDT THU AUG 27 2015
...THE FLASH FLOOD WARNING FOR WESTERN WAYNE AND NORTHEASTERN
GARFIELD COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3850 11100 3815 11090 3815 11142 3850 11145
3849 11135
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:02 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 27, 3:02 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 302 PM MDT THU AUG 27 2015 .SYNOPSIS...HIGH PRESSURE WILL BRING A WARMING AND DRYING TREND THROUGH THE REMAINDER OF THE WEEK AND INTO THE UPCOMING WEEKEND. && .DISCUSSION...THE 500MB SYNOPTIC PATTERN FEATURES A SHORTWAVE RIDGE BUILDING OVER THE GREAT BASIN IN ADVANCE OF A 557DM CUTOFF LOW OVER THE NORTHEASTERN PACIFIC. THE AIRMASS OVER UTAH IS DRYING...BUT A FEW ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN...AND ARE EXPECTED TO CONTINUE DOING SO THIS AFTERNOON AND EVENING. TEMPERATURES WILL BE NEAR NORMAL TODAY UNDER MOSTLY SUNNY SKIES. FRIDAY THROUGH SUNDAY... THE OFFSHORE CUTOFF LOW WILL BE REABSORBED INTO THE WESTERLIES AS A LONGWAVE TROUGH TAKES SHAPE ALONG THE WEST COAST OF NORTH AMERICA. MEANWHILE...AN ELONGATED RIDGE WILL BUILD FROM THE BAJA PENINSULA NORTHEASTWARD TOWARD THE CENTRAL GREAT PLAINS. A VORTICITY MAX CURRENTLY DIVING SOUTH INTO ALASKA WILL SEND A SHORTWAVE TROUGH THE PACNW ON SATURDAY...BUT DRY SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER THE CWA AND LIMIT POPS TO SLIGHT CHANCE OVER THE HIGHER TERRAIN. THE ONE EXCEPTION MAY BE SATURDAY EVENING AS THE GFS/CANADIAN BRING A QUICK SHOT OF PRECIPITATION TO THE WASATCH FRONT...BUT DYNAMIC SUPPORT SEEMS LACKING AND THIS FEATURE IS DOWNPLAYED IN THE FORECAST. TEMPERATURES WILL BE ABOVE NORMAL. NEXT WEEK...THE PATTERN REMAINS SIMILAR WITH A MEAN TROUGH ALONG THE COAST AND SOUTHWESTERLY FLOW IN PLACE OVER UTAH. THE COASTAL TROUGH AND BROAD SOUTHWEST FLOW WILL ACT TO LIMIT MONSOONAL MOISTURE SOUTH AND EAST OF OUR AREA AND POPS ARE QUITE LOW THROUGHOUT THE EXTENDED. THE NORTHERN 2/3 OF THE CWA MAY SEE A FEW BANDS OF CIRRUS PUSH THROUGH...REMNANTS OF LANDFALLING SYSTEMS TO OUR WEST...BUT THAT SHOULD BE ABOUT IT. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL AND GENERALLY PLEASANT IN MOST LOCALES. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO PREVAIL AT THE KSLC TERMINAL INTO THIS EVENING BEFORE SWITCHING TO THE SOUTHEAST BETWEEN 03-04Z. THIS SAID...A 10 PERCENT CHANCE EXISTS THAT GUSTY NORTHWESTERLY OUTFLOW WILL DEVELOP FROM TS ACTIVITY OVER THE NORTHWEST. IF THIS OCCURS THEN NORTHWEST WINDS MAY LINGER THROUGH 04- 05Z. && .FIRE WEATHER...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH FRIDAY. A DISTURBANCE APPROACHING THE PACIFIC NORTHWEST WILL HELP INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA THIS WEEKEND. COMBINED WITH A DRY AIRMASS IN PLACE...PERIODS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY AND SUNDAY...THOUGH FUELS ACROSS A MAJORITY OF THE DISTRICT ARE NOT CRITICAL. EXPECTED WINDS ACROSS FAR SOUTHWESTERN UTAH WHERE FUELS ARE CRITICAL ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS SATURDAY...SO HELD OFF ON ISSUING A FIRE WEATHER WATCH AT THIS TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...&& PUBLIC...RUTZ AVIATION...MERRILL FIRE WEATHER...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 9:50 PM MDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 PM MDT WED AUG 26 2015 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 950 PM MDT WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY SOUTHERN UTAH THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL RETURN THURSDAY BRINGING A WARMING AND DRYING TREND THROUGH THE REMAINDER OF THE WEEK. LOCALLY BREEZY CONDITIONS ARE POSSIBLE OVER THE WEEKEND ACROSS WESTERN UTAH...WHICH COULD RESULT IN LOCAL CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:16 PM MDT | Areal Flood Advisory | SLC | Washington | 119 min |
| Aug 26, 6:19 PM MDT | Areal Flood Advisory | SLC | Washington | 116 min |
| Aug 26, 6:48 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 26, 7:21 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Aug 27, 4:38 PM MDT | Special Weather Statement | SLC | Cache | 37 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.